Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 98, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Oct 4, 2021, 2:26 PM PDT. It took effect at Oct 5, 2021, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2021, 2:26 PM PDT (21:26 UTC)
- In effect from
- Oct 5, 2021, 5:00 AM PDT
- Expired
- Oct 5, 2021, 8:11 PM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
928 WHUS76 KMFR 042126 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 226 PM PDT Mon Oct 4 2021 PZZ376-051030- /O.CON.KMFR.SC.Y.0097.000000T0000Z-211005T0000Z/ /O.NEW.KMFR.SC.Y.0098.211005T1200Z-211006T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 226 PM PDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT TUESDAY... * WHAT...For the first Small Craft Advisory, seas around 9 ft at 12 seconds. For the second Small Craft Advisory, seas 7 to 10 ft at 12 seconds expected. * WHERE...For the first Small Craft Advisory, south of Port Orford. For the second Small Craft Advisory, west of a line from 10 NM offshore from Cape Blanco, to 40 NM offshore of Pt. St. George. * WHEN...For the Small Craft Advisory, until 5 PM PDT this afternoon. For the Small Craft Advisory, from 5 AM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-051030- /O.NEW.KMFR.SC.Y.0098.211005T1200Z-211006T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 226 PM PDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT TUESDAY... * WHAT...Seas 7 to 11 ft at 12 seconds expected. * WHERE...All waters. * WHEN...From 5 AM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-050000- /O.CON.KMFR.SC.Y.0096.000000T0000Z-211005T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 226 PM PDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Steep northwest seas of around 10 feet at 12 seconds. * WHERE...All areas beyond 5 nm from shore. * WHEN...Until 5 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
850 WHUS76 KMFR 050951 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 251 AM PDT Tue Oct 5 2021 PZZ350-370-376-052300- /O.CON.KMFR.SC.Y.0098.211005T1200Z-211006T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 251 AM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 7 to 11 ft at 12 seconds expected. * WHERE...All areas in marine zones 370 and 350. In 376 beyond 20 miles from shore between Port orford and Gold Beach, and beyond 40 nm from shore south of Pistol River. * WHEN...From 5 AM to 11 PM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
415 WHUS76 KMFR 052155 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 255 PM PDT Tue Oct 5 2021 PZZ350-370-376-061100- /O.CON.KMFR.SC.Y.0098.000000T0000Z-211006T0600Z/ /O.NEW.KMFR.SC.Y.0099.211007T0000Z-211008T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 255 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM PDT FRIDAY... * WHAT...For the first Small Craft Advisory, seas 7 to 10 ft at 11 seconds. For the second Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 ft at 11 seconds expected. * WHERE....Until 11 PM PDT this evening...All areas in marine zones 370 and 350. In 376 beyond 20 miles from shore between Port orford and Gold Beach, and beyond 40 nm from shore south of Pistol River. From 5 PM Wednesday to 5 AM PDT Friday...Southern half of zone 370, all of zone 376, and 8 nm offshore and south of Bandon in zone 350. * WHEN...Until 11 PM PDT this evening. Then a new Small Craft Advisory, from 5 PM Wednesday to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-061100- /O.NEW.KMFR.SC.Y.0099.211007T0000Z-211008T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 255 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 12 ft at 11 seconds expected. * WHERE...2 to 4 nm offshore and areas westward. * WHEN...From 5 PM Wednesday to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
921 WHUS76 KMFR 060311 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 811 PM PDT Tue Oct 5 2021 PZZ376-061615- /O.CAN.KMFR.SC.Y.0098.000000T0000Z-211006T0600Z/ /O.EXT.KMFR.SC.Y.0099.211006T0311Z-211008T1200Z/ /O.NEW.KMFR.SE.A.0024.211007T1800Z-211008T1200Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 811 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest seas of 10 to 11 feet at 11 seconds. North winds of 25 to 30 kt and very steep wind-driven seas of 10 to 13 feet are possible Thursday. * WHERE...Steep seas are expected beyond 40 nm from shore, spreading to all areas by Wedensday afternoon. Very steep and hazardous seas are possible Thursday for areas south of Port Orford. * WHEN...The Small Craft Advisory is in effect until 5 AM PDT Friday. The Hazardous Seas Watch is in effect from Thursday morning through late Thursday night. * IMPACTS...Steep seas could capsize or damage smaller vessels, and will pose an increased risk to inexperienced mariners. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ PZZ370-061615- /O.CAN.KMFR.SC.Y.0098.000000T0000Z-211006T0600Z/ /O.EXT.KMFR.SC.Y.0099.211006T0311Z-211008T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 811 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest seas of 10 to 11 feet at 11 seconds, becoming wind-driven a 7 to 9 feet Thursday. * WHERE...Steep seas are expected beyond 20 nm from shore, spreading to all areas by Wednesday afternoon. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Steep seas could capsize or damage smaller vessels, and will pose an increased risk to inexperienced mariners. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-061615- /O.CAN.KMFR.SC.Y.0098.000000T0000Z-211006T0600Z/ /O.EXT.KMFR.SC.Y.0099.211006T1800Z-211008T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 811 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT FRIDAY... * WHAT...Northwest seas of 10 to 11 feet at 11 seconds, becoming wind-driven a 7 to 9 feet Thursday. * WHERE...All areas. * WHEN...From 11 AM Wednesday to 5 AM PDT Friday. * IMPACTS...Gusty winds and steep seas could capsize or damage smaller vessels, and will pose an increased risk to inexperienced mariners. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-061615- /O.EXT.KMFR.SC.Y.0099.211006T1800Z-211008T1200Z/ /O.NEW.KMFR.SE.A.0024.211007T1800Z-211008T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 811 PM PDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest seas of 10 to 11 feet at 11 seconds. North winds of 25 to 30 kt and very steep wind-driven seas of 10 to 13 feet are possible Thursday. * WHERE...Steep seas are expected in all areas. Very steep and hazardous seas are possible Thursday for areas south of Port Orford. * WHEN...The Small Craft Advisory is in effect from 11 AM Wednesday until 5 AM PDT Friday. The Hazardous Seas Watch is in effect from Thursday morning through late Thursday night. * IMPACTS...Steep seas could capsize or damage smaller vessels, and will pose an increased risk to inexperienced mariners. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 2:23 PM PDT, 3 minutes earlier.
Area forecast discussion, Oct 4, 2:23 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
223 PM PDT Mon Oct 4 2021
.SHORT TERM...SATELLITE IMAGERY SHOWS A COLD FRONT LOCATED WELL
OFF THE PACNW COAST. THIS COLD FRONT WILL APPROACH THE COAST
TONIGHT AND MOVE INTO THE COAST TOMORROW MORNING AND AFTERNOON.
THE FRONT IS FORECAST TO GRADUALLY MOVE INLAND ACROSS THE AREA
TUESDAY EVENING THROUGH WEDNESDAY EVENING. AHEAD OF THE FRONT,
MODELS CONTINUE TO INDICATE THAT GUSTY SOUTH TO SOUTHWEST WINDS
WILL OCCUR THIS AFTERNOON/EVENING AND AGAIN ON TUESDAY. WINDS WILL
BE STRONGEST ON TUESDAY. MODELS INDICATE A MID LEVEL JET WILL
MOVE ACROSS THE AREA WITH 700 MB WINDS OF 40 TO 45 KT OVER NORTH-
CENTRAL AND NORTHEAST PORTIONS OF THE CWA LATE TONIGHT INTO
TUESDAY. THIS JET ALONG WITH AN INCREASING SURFACE PRESSURE
GRADIENT WILL ALLOW FOR SOME LOCALLY STRONG, GUSTY WINDS,
ESPECIALLY OVER HIGHER TERRAIN EAST OF THE CASCADES. GUSTS OF 40
TO 45 MPH ARE EXPECTED ON TUESDAY OVER EASTERN RIDGES, MAINLY IN
THE WINTER RIM AND SUMMER LAKE AREA AS WELL AS ACROSS EASTERN
PORTIONS OF THE BOOTLEG BURN SCAR. STRONG, GUSTY WINDS MAY CAUSE
TREE LIMBS TO BE BLOWN DOWN AND A FEW POWER OUTAGES. DAMAGED
TREES MAY ALSO BE BLOWN DOWN IN STRONG WINDS.
PRECIPITATION WITH THIS FRONT WILL BE MAINLY LIGHT WITH SOME
MODERATE AMOUNTS WEST OF THE CASCADES. MODERATE PRECIPITATION
WITH RAINFALL AMOUNTS OF 0.25 INCHES OR HIGHER ARE LIKELY ALONG
THE COAST AND OVER THE COASTAL MOUNTAINS. IN THE UMPQUA BASIN, EXPECT
AROUND A 50 PERCENT CHANCE FOR RAINFALL AMOUNTS OF 0.25 INCHES OR
HIGHER. MOST OTHER AREAS WEST OF THE CASCADES, HAVE LOWER CHANCES
FOR MODERATE RAIN, WITH MAINLY LIGHT RAINFALL EXPECTED. LIGHT
RAIN WILL SPREAD INTO AREAS EAST OF THE CASCADES TUESDAY NIGHT AND
WEDNESDAY MORNING WITH AMOUNTS GENERALLY LESS THAN 0.10 INCHES.
SOME AREAS EAST OF THE CASCADES, ESPECIALLY ACROSS SOUTHEAST LAKE
AND MODOC COUNTIES, MAY SEE LITTLE OR NO PRECIPITATION.
BEHIND THIS FRONT, EXPECT A CHANGE TO MUCH COOLER WEATHER ON
WEDNESDAY WITH HIGHS IN THE 50S AND 60S ACROSS INLAND VALLEYS AND
SOME LINGERING LIGHT ISOLATED TO SCATTERED SHOWERS. LOW
TEMPERATURES WEDNESDAY NIGHT INTO THURSDAY MORNING ARE EXPECTED TO
DROP INTO THE 30S FOR VALLEYS EAST OF THE CASCADES AND INTO THE
MID 30S TO LOWER 40S FOR VALLEYS WEST OF THE CASCADES. THERE IS A
POTENTIAL FOR CLOUDS TO PARTIALLY CLEAR THURSDAY MORNING WEST OF
THE CASCADES. IF THIS OCCURS, WE MAY SEE PATCHY FROST DEVELOP IN
WESTERN VALLEYS.
.LONG TERM...THURSDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL
REMAIN OVER THE AREA ON THURSDAY WITH SOME SCATTERED SHOWERS EAST
OF THE CASCADES AND COOL TEMPERATURES ACROSS THE AREA. THE UPPER
TROUGH WILL DEEPEN FRIDAY AND ANOTHER COLD FRONT WILL MOVE INLAND.
THIS FRONT WILL WEAKEN AS IT MOVES INTO THE COAST AND COASTAL
MOUNTAINS THOUGH, SO EXPECT ONLY LIGHT PRECIPITATION TO SPREAD
INTO WESTERN PORTIONS OF THE AREA AND INTO THE CASCADES. SHOWERS
WILL DIMINISH FRIDAY NIGHT INTO EARLY SATURDAY AND A WEAK HIGH
PRESSURE RIDGE BUILDS IN ON SATURDAY. HOWEVER, ANY BREAK IN THE
ACTIVE PATTERN WILL LIKELY BE BRIEF AS MODELS AND ENSEMBLES SHOW
ANOTHER FRONT AND UPPER TROUGH GRADUALLY MOVING INTO THE REGION
SUNDAY INTO MONDAY.
&&
.AVIATION...04/18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THIS
EVENING, WITH THE EXCEPTION OF LOCAL IFR IN FOG AND LOW STRATUS IN
THE UMPQUA BASIN THAT SHOULD LIFT SOON. GUSTY SOUTHWEST WINDS WILL
DEVELOP THIS AFTERNOON ALONG AND EAST OF THE CASCADES, AS WELL AS IN
THE SHASTA VALLEY. IFR STRATUS AND AREAS OF RAIN ARE LIKELY TO
DEVELOP ALONG THE COAST AND INTO THE COQUILLE VALLEY TOMORROW
MORNING, WITH RAIN MOVING INLAND DURING THE DAY. -SVEN
&&
.MARINE...UPDATED 200 PM PDT MONDAY 4 OCTOBER 2021...A FRONT WILL
MOVE ACROSS THE WATERS LATE TONIGHT INTO TUESDAY, PRODUCING RAIN AND
GUSTY SOUTH WINDS. THIS WILL BE FOLLOWED BY NORTHWEST WINDS AFTER
THE FRONT PASSES LATE TUESDAY MORNING. ANOTHER FRONT WILL MOVE
ONSHORE WEDNESDAY, BRINGING A BRIEF PERIOD OF SOUTH WINDS TO THE
AREA. GUSTY NORTH WINDS AND STEEP WIND-DRIVEN SEAS WILL RETURN WITH
THE THERMAL TROUGH WEDNESDAY NIGHT, WEAKENING THURSDAY NIGHT.
ANOTHER FRONT WILL APPROACH THE WATERS FRIDAY.
LONGER PERIOD SWELL HEIGHTS (THOSE AT ROUGHLY 12 SECONDS OR GREATER)
HAVE BEEN REGULARLY UNDER-PREDICTED BY WAVE GUIDANCE OVER THE PAST
SEVERAL WEEKS. WHILE WE ARE TRYING TO CORRECT FOR THIS IN THE
FORECAST, IT IS POSSIBLE THAT SWELLS COULD ARRIVE ONE TO TWO FEET
HIGHER THAN PREDICTED. BE SURE TO CHECK THE MOST RECENT BUOY
OBSERVATIONS BEFORE HEADING OUT INTO THE COASTAL WATERS.
&&
.FIRE WEATHER...UPDATED 200 PM PDT MONDAY 4 OCTOBER 2021...WINDS
OVER THE RIDGES COMBINED WITH POOR TO MODERATE HUMIDITY RECOVERIES
WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN AND
SOUTH CENTRAL SISKIYOU COUNTY TONIGHT. AT THIS TIME, IT DOES NOT
LOOK LIKE RED FLAG WARNING CONDITIONS WILL DEVELOP.
A FRONT WILL MOVE ONSHORE TUESDAY, BRINGING WETTING RAINS TO THE
COAST AND COAST RANGE TUESDAY AND A CHANCE OF WETTING RAINS FROM THE
CASCADES WEST TUESDAY INTO TUESDAY NIGHT. IT WILL BE VERY WINDY EAST
OF THE CASCADES TUESDAY, BUT HUMIDITIES WILL BE HIGHER, SO CRITICAL
FIRE WEATHER CONDITIONS ARE NOT EXPECTED. COOL AND UNSETTLED WEATHER
WILL PERSIST INTO THE WEEKEND, BUT PRECIPITATION WILL BE SPOTTY AND
LIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 5 AM TO 7 PM PDT TUESDAY FOR ORZ030-031.
CA...NONE.
PACIFIC COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ356-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:15 PM PDT | Wind Advisory | MFR | Klamath, Lake | 29 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.